I have epilepsy and just started taking Saphris two weeks ago. I am seizure free but am on three primary medicines. I currently take 800 mg of Lamitcal, 400 AM and 400 PM. I take 500 mg Aptiom PM. For sleep I take 2 mg clonazepam before bed. I am starting Saphris at 5 mg at bed time but am experincing bad insomnia that has been getting worse. I plan to start taking the 5 mg of Saphris in the morning and ramp up to 10 mg AM daily. So far I feel great on the medication but am not getting any sleep. Has anyone else experenced something like this as well?
Hi, holdorfs! if anything, this combination should be making you drowsy.
But a potential side effect of Sapris is insomnia/trouble sleeping/restlessness.
Side effects like these generally resolve on their own within days to several weeks. Be sure to let your doctor know but it may be the situation will straighten out on it's own as your metabolism adjusts to the drug.
Best wishes for some Zzzzzz's! Wildcat
holdorfs; I agree with what Wildcat has typed but I am adding this because it does say this on the SAPHRIS PRIOR TO STARTING to TELL YOUR DOCTOR IF.) you have seizures or epilepsy;)) which is what you should be doing with any medication your going to take. So I would like you to call your doctor and remind them about this caution and also ask how long should it be causing insomnia. But many people with controlled Epilepsy don't have problems with some of these medications but it is always good to remind your doctor prior to taking any new medication and also have this added to your file at your Pharmacy. So the pharmacist can look of interactions also. good luck Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Dec 2010 • 5 answers
Posted 25 Dec 2011 • 5 answers
Posted 17 Mar 2012 • 5 answers
Posted 4 Apr 2012 • 2 answers
Posted 3 Jan 2014 • 2 answers